March 9-10, 2018
Gaylord Palms Resort & Convention Center

Thank you for your interest in the 11th QA & Dosimetry Symposium (QADS).

Due to record interest in this year’s program, registration is now closed.

We look forward to welcoming guests from 35 countries around the world, March 9-10, at the Gaylord Palms Resort & Convention Center in Orlando, Florida.

Important Details

For all registered attendees, please watch for an event reminder e-mail from Keri Langlois with helpful details for your trip.

If you have not yet reserved your room, we urge you to do that soon. As our official hotel block deadline has passed, the hotel may or may not extend discounted pricing to new room reservations at its discretion.

All continuing education credits have been approved:

  • 10 Self-assessment Module credits from the American Board of Radiology (ABR)
  • 14.25 credits from the Commission on Accreditation of Medical Physics Education Programs (CAMPEP)
  • 14 hours of general credits and two hours of Medical Errors credits from the Florida Council of Medical Physicists
  • 13.5 credits from the Medical Dosimetrist Certification Board (MDCB)

2018 QADS Program

Day 1: March 9, 2018
7:00am Registration and Breakfast
8:00am 2018 Program Introduction Bill Simon, M.S., Jie Shi, Ph.D.
Session 1: Safety and Quality in Radiation Oncology Moderators: Bill Simon, M.S., Jie Shi, Ph.D.
8:15am SAM 1: Registry and Incident Learning Key Note - Linking Broad-based Data from Registries in Radiation Oncology Ronald Chen, M.P.H., University of North Carolina, Chapel Hill, NC
8:45am Error Pathways Seen in the RO-ILS Data Gary Ezzell, Ph.D., Mayo Clinics Arizona, Phoenix, AZ
9:15am SAM 2: Organizational Safety Initiatives AAPM Initiatives in Patient Safety Bruce Thomadsen, Ph.D., University of Wisconsin, Madison, WI
9:45am Break - 15 min
10:00am VMAT Multi-center Audit: from Planning to Pretreatment Verification Diego Jurado-Bruggeman, M.S, ICO Girona - Hospital Dr. Josep Trueta, Girona, Spain
10:30am SAM 3: Error Analysis in RT Error Bars in Medical Imaging for Radiotherapy Lawrence Marks, M.D., University of North Carolina, NC
11:00am Errors Identified from 15 Years of Independent Peer Review of Beam Output Rebecca Howell, Ph.D., UT MD Anderson Cancer Center, Houston, TX
11:30am Panel Discussion All Above Speakers
12:15pm Lunch
Session 2: Big Data for Quality Improvement Moderators: Gary Ezzell, Ph.D., Jennifer Clark, M.S.
1:15pm SAM 4: Big Data in Radiation Oncology Big Data Analytics in Radiation Oncology: Potentials and Challenges Issam El Naqa, Ph.D., University of Michigan, Ann Arbor, MI
1:45pm Cultural and Clinical Initiatives for Big Data in Radiation Oncology Stanley Benedict, Ph.D., UC Davis Comprehensive Cancer Center, Sacramento, CA
2:15pm SAM 5: Automatic Plan Check Probabilistic Modeling in Radiotherapy Plan Verification Alan Kalet, Ph.D., University of Washington, Seattle, WA
2:45pm Break - 30 min
3:15pm A Knowledge-Based Method to detect Errors in Treatment Plan Parameters Shi Liu, Ph.D., Stanford University School of Medicine, Stanford, CA
3:45pm SAM 6: Error Prediction Methods Error Detection for IMRT QA Using Radiomic Features of Gamma Distributions Alan Kalet, Ph.D., University of Washington, Seattle, WA
4:15pm Automated OAR Anomaly and Error Detection Tool - Growing Big Data from Small Data CheukKai Becket Hui, Ph.D, University of Virginia Health Systems, Charlottesville, VA
4:45pm Panel Discussion All Above Speakers
5:30pm Symposium Adjourns
6:00pm Cocktail Reception
Day 2: March 10, 2018
7:15am Breakfast
Session 3: Advancements in Treatment and Planning Quality Moderators: Stanley Benedict, Ph.D., Greg Robinson, M.S.
8:00am SAM 7: New Treatment Modalities Implementation of a MR-Guided Online Adapted Radiotherapy (ART) Program Kathryn Mittauer, Ph.D., University of Wisconsin-Madison, Madison, WI
8:30am Commissioning and QA for a New Jawless Linac Using TG-244 Tucker Netherton, D.M.P., UT MD Anderson Cancer Center, Houston, TX
9:00am 2018 World Championships of Treatment Planning Quality Ben Nelms, Ph.D., Canis Lupus LLC, Madison, WI
9:30am Break - 30 min
10:00am SAM 8: Planning Quality Assessment Automatic Planning Results Using a Novel Dose Prediction Tool Francisco Nunez, M.S., Phillips Radiation Oncology Systems, Highwood, IL
10:30am Independent Dose and MU Verification for IMRT Patient Specific Quality Assurance - TG-219 Sotirios Stathakis, Ph.D., University of Texas Health, San Antonio, TX
11:00am Integration and Automation of QA in Radiation Oncology Robert Staton, Ph.D., UF Health Cancer Center at Orlando Health, Orlando, FL
11:30am Panel Discussion All Above Speakers
12:00pm Lunch
Session 4: Best Practices in QA and Dosimetry Moderators: Bill Simon, M.S., Jie Shi, Ph.D.
1:00pm SAM 9: New Techniques in Linac QA Improving Consistency Using Quad Wedges for Photon and Electron Energy Check David Barbee, Ph.D., NYU Langone Medical Center, New York, NY
1:30pm Effective Annual QA - Pin Shot vs Star Shot Iulian Badragan, Ph.D., BCCA, Canada
2:00pm SAM 10: Patient Specific QA A Clinically Relevant IMRT QA Workflow: Design, Validation, and Implications Gary Ezzell, Ph.D., Mayo Clinic Arizona, Phoenix, AZ
2:30pm Break - 15 min
2:45pm TG-100: Improving Patient Specific QA Process by Applying FMEA Kyle Verdecchia, Ph.D., Cleveland Clinic, Cleveland, OH
3:15pm Machine Learning Applications in Patient-Specific Quality Assurance Dal Granville, Ph.D., The Ottawa Hospital Cancer Center, Ottawa, ON, Canada
3:45pm Replacing Film with an Electronic Array Designed for Stereotactic Patient Specific QA Brett Miller, M.S., University of Tennessee Medical Center, Knoxville, TN
4:15pm Symposium Adjourns
AAPM does not endorse the product in question; rather, it endorsed the educational component of the program.

New for 2018

An In-Depth Examination of Treatment Plan Quality

At this year’s QADS, we are pleased to partner with ProKnow Systems on the first-ever "World Championship of Treatment Planning" -- a timed challenge to determine which planner and planning system can produce the highest quality plan in an aggressive timeframe.

The live challenge takes place on March 1, 2018. Winning plans will be explored in detail at QADS by Ben Nelms, Ph.D., during Session 3 on Saturday, March 10.

Get more details 

We’re Here to Help

If you have any questions regarding QADS, please contact, or your Sun Nuclear representative.

Symposium Justification Letter
QADS11 Flyer

Please note: January 31, 2018, was the last day our cancellation policy allows for full refund of symposium registration costs. Per the policy, no refund will be given for cancellations received after January 31, 2018.


Gaylord Palms Resort & Convention Center is a premier location just minutes from Walt Disney World® and Universal Orlando Resort™.

Start your stay in a soaring glass atrium showcasing the landscape of the Everglades, the cobblestone streets and rich history of St. Augustine, and the picturesque scenery and vibrant colors of Key West. Continue the fun with the finest cuisine from any of the nine restaurants.

Gaylord Palms Resort & Convention Center

Address: 6000 W Osceola Pkwy, Kissimmee, FL 34746

Phone: (407) 586-0000

SAM Credits
MPCEC Credits
MDCB Credits
General & 2 Medical Errors
Florida Council of Medical
Physicists Credit Hours
Average March
Temperature in Orlando, FL